Laying down after taking medications

Hi! This is to all my friends in my groups and any others who happen to read this. Any of us can have multiple diagnoses. But some of the things that we do can aggravate and/or cause other problems. Pain in the chest can readily come from some of our own habits and more people have GERD (reflux) than any of the more complex diagnoses. One problem is eating or taking medications and then laying down afterwards. The food/pills lay in the esophagus and while in there can irritate the lining of the esophagus. Try to stay upright for at least a half hour, or at least be on an incline, and please take the medication with a full glass of water, unless instructed by your doctor otherwise. When medication is to be taken with food, the food can be some crackers or a piece of toast - a full meal before bedtime is not wise for any of us. Please check out the information on the internet re GERD, even if you don't think you have it. Also ask your doctor. The information can help prevent you from getting it. I had the problem since about 1973 (maybe earlier), but it wasn't taken seriously until about 8 years ago - give or take a year. Now I'm really tired of Nexium, and having difficult swallowing. GERD can also cause a chronic cough, especially if it is not under control. I have far fewer breakthrough episodes now that I chew my food well, eat slowly, stay away from the foods that irritate me, eat smaller more frequent meals. I'm still struggling with the idea of sleeping on an incline, as I don't sleep well as it is. I do sleep, or try to sleep, in at least a 45 degree incline if I take medication during the night or right before bed-time. I really think the GERD problem started when I was pregnant, especially gaining too much weight. That's the other thing I'm trying to do right now - losing weight - increasing exercise (movement) and choosing smaller portions. Blessings! Great-Gram

Report post

3 replies. Join the discussion

sounds like you are really trying your best. i have been slacking. just tired of meds but have to do something cause the GERD is just getting worse, again, of course. i can only take prilosec, 2x a day, sometimes 3.
i try hard not to lie down aft meds or food but sometimes just so hard not to.
thanks for you input
gn

Report post

Thanks for the advice...I'm sick of the nexium myself...in fact I'm sick of all the medication!!!

Report post

I think we are all tired of medications; I know my husband is. He puts my medications out for me, that way he knows just what I take and could take over if he needed to. Oooops! I haven't eaten yet - which means my coumadin is past due - oh, well - tonight is a pill and a half. I haven't quite gotten to the point that I was when I had been on chemo for 6 months. I would say "I'm taking my poison."
Blessings! Great-gram

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support FSR

Help the Foundation for Sarcoidosis Research reach its goals and support people like yourself by making a donation today.

Donate to the Foundation for Sarcoidosis Research

Discussion topics

Help and information from FSR

Sarcoidosis and the Body
Sarcoidosis is a "multiorgan" disease - meaning it almost always involves more than one organ. It's unpredictable and affects different people in different ways.

You can learn about the ways in which sarcoidosis affects the body in FSR's Sarcoidosis and the Body brochure.

Community leaders